Alert archive / South Carolina / Lake Wind Advisories in 2011

Lake Wind Advisory 4, NWS Columbia, SC

January 28, 20115 counties in Georgia; 16 counties in South Carolina

NWS Columbia, SC issued this lake wind advisory at Jan 28, 2011, 6:54 AM EST for 5 counties in Georgia; 16 counties in South Carolina. It took effect at Jan 28, 2011, 10:00 AM EST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jan 28, 2011, 6:54 AM EST (11:54 UTC)
In effect from
Jan 28, 2011, 10:00 AM EST
Expired
Jan 28, 2011, 5:00 PM EST
In force
7 hr
Issued by
NWS Columbia, SC
All 21 counties

Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC

The radar

The Columbia radar (KCAE), 28 km from the middle of the area, began a volume at 11:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 11.9 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2011-01-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2011-01-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1668 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

472 
WWUS72 KCAE 281154
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
654 AM EST FRI JAN 28 2011

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
282200-
/O.NEW.KCAE.LW.Y.0004.110128T1500Z-110128T2200Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...
LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...
WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA...
BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL...
WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING...
SUMMERTON...BAMBERG...DENMARK
654 AM EST FRI JAN 28 2011

...LAKE WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 5 PM
EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 5 PM EST
THIS AFTERNOON. 

* TIMING: LATE MORNING UNTIL LATE AFTERNOON.

* WINDS: WEST 15 TO 25 KNOTS.

* IMPACTS: GUSTY WINDS AND CHOPPY WATERS COULD BE HAZARDOUS TO
  SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$
1 follow-up statement
637 
WWUS72 KCAE 281535
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
1035 AM EST FRI JAN 28 2011

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
282200-
/O.CON.KCAE.LW.Y.0004.000000T0000Z-110128T2200Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...
LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...
WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA...
BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL...
WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING...
SUMMERTON...BAMBERG...DENMARK
1035 AM EST FRI JAN 28 2011

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON. 

* TIMING: LATE MORNING UNTIL LATE AFTERNOON.

* WINDS: WEST 15 TO 25 KNOTS.

* IMPACTS: GUSTY WINDS AND CHOPPY WATERS COULD BE HAZARDOUS TO 
  SMALL CRAFT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this lake wind advisory went out at Jan 28, 6:27 AM EST, 27 minutes earlier.

Area forecast discussion, Jan 28, 6:27 AM EST, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
627 AM EST FRI JAN 28 2011

.SYNOPSIS...
A WEAK DRY FRONT WILL COME THROUGH TODAY. WEAK HIGH PRESSURE OVER
THE REGION SATURDAY WILL GRADUALLY GIVE WAY TO ANOTHER WEAK DRY
FRONTAL BOUNDARY SATURDAY NIGHT AND SUNDAY. A WEATHER SYSTEM WILL
APPROACH FROM THE WEST LATE SUNDAY INTO MONDAY. BETTER CHANCES OF
PRECIPITATION ARE EXPECTED WITH ANOTHER WEATHER SYSTEM BY MID NEXT
WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
UPPER RIDGE WESTERN CONUS WITH UPPER TROUGH EASTERN CONUS...WITH
UPPER CLOSED LOW OVER NORTHERN BAJA CALIFORNIA. UPPER DISTURBANCE
AND SURFACE WAVE TO TRACK SE INTO THE MID ATLANTIC...WITH A WEAK
SURFACE TROUGH MOVING THROUGH OUR FA THIS AFTERNOON. MODELS
INDICATE POSSIBILITY OF BREEZY CONDITIONS DEVELOPING BY THIS
AFTERNOON...WITH SOME GUSTS APPROACHING 25 KNOTS POSSIBLE ON AREA
LAKES...BUT IT APPEARS A LITTLE BORDERLINE FOR LAKE WIND ADVISORY.
ATMOSPHERE WILL REMAIN DRY OVER OUR REGION...SO NO PRECIPITATION
EXPECTED...ALTHOUGH SOME MID AND HIGH LEVEL CLOUDINESS
POSSIBLE...MAINLY NE FA. WINDS WILL DIMINISH TONIGHT AFTER PASSAGE
OF SYSTEM.

&&

.SHORT TERM /SATURDAY THROUGH MONDAY NIGHT/...
WEAK HIGH PRESSURE OVER THE REGION EARLY SATURDAY WILL GIVE WAY TO
AN APPROACHING WEAK DRY SURFACE BOUNDARY LATE SATURDAY INTO
SUNDAY...BUT ATMOSPHERE CONTINUES TO LOOK DRY. THE WEAK BOUNDARY
WILL STRETCH ACROSS THE REGION SUNDAY AND SUNDAY NIGHT. MODELS OPEN
THE BAJA CLOSED LOW...AND SHIFT IT EAST ACROSS THE SOUTHERN TIER OF
STATES. SOME MODEL DIFFERENCES ON STRENGTH AND TIMING OF THIS
SYSTEM. FOR NOW...WILL MAINTAIN SLIGHT CHANCE POPS FOR SUN NT/MON.

&&

.LONG TERM /TUESDAY THROUGH THURSDAY/...
IT APPEARS THERE COULD BE A LOT GOING ON DURING THIS TIME
PERIOD...WITH LIMITED CONFIDENCE ON SPECIFICS. MODELS INDICATE UPPER
TROUGHINESS OVER WESTERN NOAM...WITH CLOSED LOW OVER THE SW US TO
START THE PERIOD. MODELS APPEAR TO GENERALLY AGREE ON ENERGY
SHIFTING EAST WITH SURFACE LOW DEVELOPING NEAR TEXAS/LOWER MISS
VALLEY TUESDAY...SHIFTING NE INTO THE MIDWEST WED WITH FRONT
APPROACHING OUR REGION WED. MEANWHILE...AHEAD OF THIS SYSTEM...THERE
ARE INDICATIONS OF SURFACE HIGH RIDGING DOWN THE EAST COAST MON
NT/TUE...WITH INCREASING MOISTURE AND POSSIBILITY OF SOME ISENTROPIC
LIFT FOR OUR REGION. LARGE SPREAD NOTED ON GFS ENSEMBLE TEMPS AND
POPS. LEANED TOWARDS THE AVERAGE. THE LOW WILL SHIFT RAPIDLY NE WED
NT/THU. ECMWF MOVES THE FRONT ON THROUGH OUR FA WED NT/THU...WHILE
GFS KEEPS THE FRONT JUST TO OUR SOUTH INTO THU/FRI WITH ANOTHER LOW
TO RIDE UP ALONG IT FOR LATE WEEK. SO...SIGNIFICANT UNCERTAINTY
LATE IN THE FORECAST PERIOD. ACCEPTED HPC POP GUIDANCE PROVIDING
CHANCE POPS TUE/WED...THEN HUNG ON TO SLIGHT CHANCE THU DUE TO
UNCERTAINTY.

&&

.AVIATION /12Z FRIDAY THROUGH TUESDAY/...
DRY COLD FRONT WILL PASS THROUGH THE REGION TODAY. HIGH PRESSURE
WILL BUILD IN TONIGHT. VFR CONDITIONS WITH SCATTERED TO BROKEN
CLOUDS 20-25 KFT BECOMING CLEAR TONIGHT. BREEZY THIS AFTERNOON
WITH WESTERLY WINDS 15-25 KNOTS.

EXTENDED AVIATION OUTLOOK...NO SIGNIFICANT IMPACTS EXPECTED.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
GA...NONE.
&&

SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...07
Hazardous weather outlook, Jan 28, 5:57 AM EST, 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
557 AM EST FRI JAN 28 2011

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-291100-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
557 AM EST FRI JAN 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND
CENTRAL SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Lake Wind Advisories in South Carolina, 2011Lake Wind Advisories in Georgia, 2011Every lake wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.